Journal of Differential Geometry

Moduli space of stable curves from a homotopy viewpoint

Ruth Charney and Ronnie Lee

Full-text: Open access

Article information

J. Differential Geom., Volume 20, Number 1 (1984), 185-235.

First available in Project Euclid: 26 June 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14H15: Families, moduli (analytic) [See also 30F10, 32G15]
Secondary: 32G15: Moduli of Riemann surfaces, Teichmüller theory [See also 14H15, 30Fxx] 55P99: None of the above, but in this section


Charney, Ruth; Lee, Ronnie. Moduli space of stable curves from a homotopy viewpoint. J. Differential Geom. 20 (1984), no. 1, 185--235. doi:10.4310/jdg/1214438997.

Export citation


  • [1] W. Abikoff, Degenerating families of Riemann surfaces, Ann. of Math. 105 (1977) 29-44.
  • [2] W. Abikoff, The real analytic theory of Teichmuller space, Lecture Notes in Math., Vol. 812, Springer, Berlin, 1980.
  • [3] A. Ash, D. Mumford, M. Rapoport and Y. Tai, Smooth compactification of locally symmetric varieties, Math. Sci. Press, Brookline, Mass., 1975.
  • [4] L. Bers, On boundaries of Teichmuller spaces and on Kleinian groups. I, Ann. of Math. 91 (1970) 570-600.
  • [5] L. Bers, Spaces of degenerating Riemann surfaces, Discontinuous Groups and Riemann Surfaces, Annals of Math. Studies No. 79, Princeton University Press, Princeton, 1974, 43-55.
  • [6] G. Bredon, Introduction to compact transformation groups, Academic Press, New York, 1972.
  • [7] R. Charney and R. Lee, Cohomology of the Satake compactification, Topology 22 (1983) 389-423.
  • [8] W. J. Harvey, Spaces of discrete groups, Discrete Groups and Automorphic Functions, Academic Press, London, 1977, 253-268.
  • [9] W. J. Harvey, Boundary structure of the modular group, in Riemann Surfaces and Related Topics (Kra and B. Maskit, eds.), Princeton University Press, Princeton, 1980, 245-251.
  • [10] P. T. Hilton and S. Wylie, Homology theory, Cambridge University Press, Cambridge, 1960.
  • [11] J. F. P. Hudson, Piecewise linear topology, Benjamin, New York and Amsterdam, 1969.
  • [12] A. Marden, Geometry of finitely generated Kleinian groups, Ann. of Math. 99 (1974) 383-462.
  • [13] B. Maskit, On boundaries of Teichmuller spaces and on Kleinian groups. II, Ann. of Math. 91 (1970) 607-639.
  • [14] W. Massey, Algebraic topology: An introduction, Graduate Texts in Mathematics, Springer, New York, 1977.
  • [15] J. Mather, Stratifications and mappings, in Dynamical Systems (M. M. Peixoto, ed), Academic Press, New York, 1973.
  • [16] E. Miller, The homology of the mapping class group of surfaces, to appear.
  • [17] Y. Namikawa, On the canonical holomorphic map from the moduli space of stable curves to the Igusa monoidal transform, Nagoya Math. J. 52 (1973) 197-259.
  • [18] C. P. Rourke and B. J. Sanderson, Introduction to piecewise-linear topology, Springer, New York, 1972.
  • [19] E. H. Spanier, Algebraic topology, McGraw-Hill, New York, 1966.
  • [20] D. Stone, Stratified polyhedra, Lecture Notes in Math., Vol. 252, Springer; New York, 1972.
  • [21] R. Thorn, Ensembles et morphisms stratifies, Bull. Amer. Math. Soc. 75 (1969) 240-284.
  • [22] S. Wolpert, On the homology of the moduli space of stable curves, to appear.